Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 27, 2001, 3:04 PM CST for Covington County, Jefferson Davis County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 27, 2001, 3:04 PM CST (21:04 UTC)
- Expired
- Nov 27, 2001, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 272106
FFWJAN
MSC031-065-280000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST TUE NOV 27 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 600 PM CST
* AT 304 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 25 MILES SOUTHWEST OF
COLLINS. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN
DURING THE PAST SEVERAL HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN
IS EXPECTED BY 6 PM. THE STORMS WERE...MOVING NORTHEAST AT 25 MPH.
THE HEAVY RAINS WILL AFFECT BASSFIELD...CARSON AND PRENTISS AND THE
SURROUNDING RURAL AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3172 8943 3141 8984 3141 8995 3151 8996
3176 89652 follow-up statements
000 WGUS74 KJAN 272252 FFSJAN MSC031-065-280000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 447 PM CST TUE NOV 27 2001 FLASH FLOOD WARNING REMAINS UNTIL 6 PM IN EFFECT FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI AT 445 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY ALONG HIGHWAY 42 FROM MELBA TO PRENTISS. RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 2 PM. AS THIS AREA OF THUNDERSTORMS MOVES NORTHEAST AT 25 MPH...AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED BY 6 PM. THE HEAVY RAINS WILL AFFECT COMMUNITIES FROM MELBA TO BASSFIELD TO CARSON TO PRENTISS...THIS ALSO INCLUDES THE SURROUNDING RURAL AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
000 WGUS74 KJAN 272257 CCA FFSJAN MSC031-065-280000- FLASH FLOOD STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSON MS 447 PM CST TUE NOV 27 2001 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI UNTIL 6 PM. AT 445 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY ALONG HIGHWAY 42 FROM MELBA TO PRENTISS. RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 2 PM. AS THIS AREA OF THUNDERSTORMS MOVES NORTHEAST AT 25 MPH...AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED BY 6 PM. THE HEAVY RAINS WILL AFFECT COMMUNITIES FROM MELBA TO BASSFIELD TO CARSON TO PRENTISS...THIS ALSO INCLUDES THE SURROUNDING RURAL AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 2:45 PM CST, 19 minutes earlier.
Area forecast discussion, Nov 27, 2:45 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST TUE NOV 27 2001
MANY CHALLENGES THIS PACKAGE INCLUDING FLOOD POTENTIAL...SEVERE WX
THREAT AND TEMPERATURES. LOOKS OUR NEXT EVENT IS SHAPING UP...WITH
FLOODING POTENTIAL THROUGH WEDNESDAY. POSSIBLE SEVERE WX THROUGH
THIS EVENING FOR SRN AND ERN PARTS OF THE CWFA WHERE INSTABILITY/
MOISTURE/AND SHEAR ARE IMPRESSIVE. ALREADY A FEW SEVERE STORMS
POPPING ACROSS SE ZONES WHERE AFTERNOON TEMPS WARMED INTO THE LOWER
80S WITH DEW PTS AROUND 70. FRONT IS STALLED FROM NEAR NATCHEZ
MS...TO STARKVILLE MS AND WILL MOST LIKELY STAY PUT (JUST TO NORTH
OF THE JACKSON METRO). WILL CONTINUE SEVERE WX THREAT ALONG/SE OF
THIS LINE TONIGHT.
BEYOND TONIGHT...MID LVL...SRN STREAM SYSTEM OVER 4 CORNERS TO SLOW
DOWN PER LATEST RUNS AND INTENSIFY THROUGH 48-60 HRS AS 150 KT UPPER
LVL JET/85 KT MID LVL JET DIVE INTO SYSTEM FROM CENTRAL CA AND EJECT
INTO THE SRN PLAINS. THERE IS OVERALL AGREEMENT THROUGH 42 HRS (WED
NIGHT)...BUT SOLUTIONS DIVERGE AFTER THAT ON WITH TIMING/SPEED OF
THIS SYSTEM. AVN LOOK TOO WEAK AND LOOKS ERRONEOUS WITH SURFACE LOW
OVER NE MS BY THURS...WHILE UKMENT LOOKS TO SLOW AND SOUTH (NEAR RIO
GRANDE RIVER). WILL OPT FOR THE MEAN CONSENSUS OF THE ETA/
CANADIAN/NOGAPS WHICH EJECTS SYSTEM THROUGH WED NIGHT INTO THURSDAY.
WITH THAT SAID...A SIGNIFICANT EVENT IS EXPECTED WED NIGHT INTO
THURSDAY AS MAIN SHORTWAVE NEGATIVELY LIFTS ACROSS THE REGION WHILE
A SURFACE LOW RIDES NEWD ALONG THE OLD FRONT ACROSS THE CWFA.
SEVERE WX LOOKS LIKELY...BUT EXACTLY WHERE IS IN QUESTION. (SEE
SWODY2 FOR DETAILS...AS THEY POINT OUT POSSIBLE UPGRADE TO CURRENT
SLIGHT RISK WHICH LOOKS REASONABLE). THURS NIGHT AND BEYOND...SYSTEM
WILL LIFT NEWD AND PULL OUT OF AREA ALLOWING FOR A DRIER/COOLER
AIRMASS TO SETTLE IN THROUGH TUESDAY (NEAR SEASONAL FOR LATE
NOV/EARLY DEC). POSSIBLE SHOWERS LATE TUESDAY...BUT WILL LEAVE DRY
FOR NOW WITH LOW CONFIDENCE THAT FAR OUT.
WILL CONTINUE FLOOD WATCH THROUGH WEDNESDAY ALONG AND BEHIND FRONT
WHERE ENHANCED COOLING OF BL AND INCREASING ISENTROPIC ASCENT
ASSOCIATED WITH 35-45 KT LLJ SETTING UP OVER THE MS DELTA. PWATS
OVER 200 PERCENT OF NORMAL AND SOILS ARE NEAR OR AT SATURATION THIS
AREA AS WELL AND WILL CONTINUE LIKELY/CATEGORICAL POPSS. FARTHER
SE...STORMS WILL BE SCATTERED IN NATURE/POSSIBLY SEVERE EARLY. LIKE
MID/HIGH CHANCE POPS IN WARM SECTOR UNTIL WED NIGHT WHEN DYNAMICS
APPROACH AND CHANCES INCREASSE. FWC LOOKS BETTER THAN COOLER
MAV...ESPECIALLY IN WARM SECTOR (COOLEST NW...WARMEST SE). WILL MAKE
MINOR ADJUSTMENTS PER CURRENT TRENDS.
PRELIM NUMBERS TO PONDER...
JAN 65/71/62/68 99++
MEI 67/76/65/72 448+
.JAN...
MS...FLOOD WATCH THROUGH WEDNESDAY GENERALLY ALONG/WEST OF A BROOKHAVEN
...TO JACKSON...TO GRENADA LINE.
LA...FLOOD WATCH THROUGH WEDNESDAY ALL NE LA ZONES.
AR...FLOOD WATCH THROUGH WEDNESDAY ALL EXTREME SE ZONES.
05/In the hours before
Special weather statement, Nov 27, 10:53 AM CST, 4 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1053 AM CST TUE NOV 27 2001 ...THUNDERSTORMS... A COMPLEX AND STORMY WEATHER PATTERN WILL PRODUCE SEVERAL ROUNDS OF THUNDERSTORMS TODAY AND TONIGHT OVER EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST PORTION OF THE AREA...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST THROUGH TODAY. WITH A VERY MOIST AIRMASS IN PLACE AND NUMEROUS UPPER LEVEL DISTURBANCES MOVING OVER THE AREA...THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. DURING THE AFTERNOON...SURFACE HEATING WILL ALLOW FOR THE ATMOSPHERE TO BECOME MORE UNSTABLE OVER THE SOUTHEAST COUNTIES. ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS THIS AREA...WITH THE MAIN THREAT COMING IN THE FORM OF DAMAGING WIND AND HAIL. ...FLOODING... A FLOOD WATCH IS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. SOILS ARE SATURATED OVER MOST LOCATIONS AND FUTURE HEAVY RAINFALL WILL CAUSE RUN-OFF PROBLEMS AND FLOODING OF SMALL CREEKS AND LOW-LYING AREAS. AREAS ACROSS THE EAST AND SOUTHEAST...RAINFALL HAS NOT BEEN HEAVY AT THIS TIME. HOWEVER...WITH THE DEVELOPMENT OF THUNDERSTORM LATER TODAY...FLOODING MAY BECOME POSSIBLE AS STORMS SLOWLY MOVE SOUTHEAST AND INDIVIDUAL STORM CELLS TRAIN OVER THE SAME LOCATIONS. THROUGH TONIGHT...LOCATIONS ACROSS THE OUTLOOK AREA CAN EXPECT AN ADDITIONAL 1 TO 3 INCHES OF RAIN. IT IS POSSIBLE THE FLOOD WATCH MAY BE EXTENDED BEYOND TONIGHT IF HEAVY RAIN PERSISTS. STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS WEATHER SITUATION. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED AT ANY TIME THROUGH TONIGHT...CONCERNING FLOODING POTENTIAL AND ISOLATED SEVERE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 27, 11:07 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CST TUE NOV 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM MONTROSE AR FLOODING
11/27/01 ASHLEY NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
MONTROSE PD.
0920 AM NATCHEZ MS FLOODING
11/27/01 ADAMS NUMEROUS STREET FLOODING.
REPORTED BY ADAMS COUNTY
EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:22 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 23 min |
| Nov 26, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Nov 26, 6:46 PM CST | Tornado Warning | JAN | Washington | 44 min |
| Nov 26, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 51 min |
| Nov 26, 7:12 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 48 min |
| Nov 26, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Nov 26, 10:13 PM CST | Tornado Warning | JAN | Bolivar | 47 min |
| Nov 26, 10:34 PM CST | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Nov 26, 10:49 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 41 min |
| Nov 26, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
| Nov 27, 6:35 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 2 hr |
| Nov 27, 8:55 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 3 hr |
| Nov 27, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Nov 27, 1:01 PM CST | Tornado Warning | JAN | Covington | 29 min |
| Nov 27, 1:11 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Nov 27, 1:19 PM CST | Tornado Warning | JAN | Smith | 41 min |
| Nov 27, 2:05 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.